MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE
Model Number G48038
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163468.Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
 
Event or Problem Description
There is obstruction at patient's connecting portion between the descending colon and sigmoid colon which need to implant a stent.User advanced the endoscopy to obstruction area and placed a wire guide through a catheter, and observed the wire guide passed the obstruction area under x-ray image, then user advanced the stent delivery system through the wire guide and passed the obstruction area with great effort.Afterward user detected the stent cannot be self expanded after partial deployment as expected.But the red mark almost reached no retraction mark, user worried of continue releasing the stent and retracted the stent back into delivery system instead.User checked the stent is intact and can be released as expected after retracting from patient, and decided put the delivery system back into patient to deploy the stent again, but the stent still cannot be expanded as expected.User then changed to boston scientific similar device to complete the procedure.Patient outcome: "a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." lab evaluation completed on 23 march 2023.
 
Additional Manufacturer Narrative
Pma/510(k) # k163468 device evaluation: the device evaluation of the evo-25-30-10-c of lot c1973003 was completed on 23rd mar 2023.On evaluation of the device: red safety tab not returned.Directional button in recapture position.Red marker at 3rd dimple.Safety wire still in place.Kink observed on outer flexor below the handle.Handle actuating fine for deployment and recapture of stent.Stent deployed fully with no issues and is intact.Safety wire released with no issue.As per image provided by customer device appears to be intact.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot c1973003 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records of lot number c1973003 confirms the failure mode has not previously occurred for this work order.Instructions for use and/label the instructions for use, ifu0053 that accompanies this device states ¿¿ visually insect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause of the kinked flexor observed in the lab is most likely due tortuous anatomy/tight stricture.It is known from customer feedback that the user advanced the stent delivery system through the wire guide and passed the obstruction area with great effort.This could have led to the flexor becoming kinked and subsequent issue deploying the stent.It should be noted that the stent deployed with no issues and was intact when evaluated.Confirmation of complaint complaint is confirmed based on customer testimony as the clinical settings that could impact on the functionality of the device cannot be replicated in the laboratory.Summary of investigation according to the customer the user experienced stent deployment issues.Confirmed quantity of 1 device, confirmed used.Investigation findings conclude a possible root cause of the kinked flexor is most likely due tortuous anatomy/tight stricture.In the efforts to pass the obstruction i believe the flexor was kinked which led to stent deployment issue.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed based on customer testimony as the clinical settings that could impact on the functionality of the device cannot be replicated in the laboratory complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplement follow-up report is being submitted due to the completion of the investigation on 29-may-2023 and an update to the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) # k163468 device evaluation: the device evaluation of the evo-25-30-10-c of lot c1973003 was completed on 23rd mar 2023.On evaluation of the device: red safety tab not returned.Directional button in recapture position.Red marker at 3rd dimple.Safety wire still in place.Kink observed on outer flexor below the handle.Handle actuating fine for deployment and recapture of stent.Stent deployed fully with no issues and is intact.Safety wire released with no issue.As per image provided by customer device appears to be intact.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot c1973003 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records of lot number c1973003 confirms the failure mode has not previously occurred for this work order.Instructions for use and/label the instructions for use, ifu0053 that accompanies this device states ¿¿ visually insect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to tortuous anatomy/ a tight stricture.It is known from customer feedback that the user advanced the stent delivery system through the wire guide and passed the obstruction area with great effort.It is possible that a tight stricture caused compression of the introducer which may have resulted in a build-up of pressure and as a result the stent could not be deployed.It should be noted that the stent deployed with no issues and was intact when evaluated.Confirmation of complaint: complaint is confirmed based on customer testimony as the clinical settings that could impact on the functionality of the device cannot be replicated in the laboratory.Summary of investigation: according to the customer the user experienced stent deployment issues.Confirmed quantity of 1 device, confirmed used.Investigation findings conclude a possible root cause could be attributed to tortuous anatomy/tight stricture.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed based on customer testimony as the clinical settings that could impact on the functionality of the device cannot be replicated in the laboratory complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental correction report is being submitted to include update to imdrf codes and investigation evaluation notes on 29-nov-2024.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR STENT, COLONIC METALLIC EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16782761
Report Number3001845648-2023-00258
Device Sequence Number17562604
Product Code MQR
UDI-Device Identifier10827002480381
UDI-Public(01)10827002480381(17)240826(10)C1973003
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2024
Device Model NumberG48038
Device Catalogue NumberEVO-25-30-10-C
Device Lot NumberC1973003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2023
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/16/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer02/17/2023
02/17/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date06/27/2023
12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale